Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On finite groups admitting a special noncoprime action


Author: Gülin Ercan
Journal: Proc. Amer. Math. Soc. 133 (2005), 2543-2547
MSC (2000): Primary 20D10, 20F28
DOI: https://doi.org/10.1090/S0002-9939-05-08011-1
Published electronically: April 8, 2005
MathSciNet review: 2146197
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: An important result of Turull (1984) is the following:

Let $GA$ be a finite solvable group, $G \lhd GA$ and $(\vert G\vert, \vert A\vert) = 1$. Then $f (G) \leq f (C_G (A)) + 2 \ell (A)$, where $f$denotes the Fitting height and $\ell$ denotes the composition length.

The purpose of this work is to give a treatment of the minimal configuration in this framework with additional conditions, yet without the coprimeness condition.


References [Enhancements On Off] (What's this?)

  • 1. Asar, A.O.: Automorphism of prime order of soluble groups whose subgroups of fixed points are nilpotent. Journal of Algebra 88, 178-189 (1984). MR 0741938 (85k:20069)
  • 2. Ercan G., Güloglu, I.: On the Fitting length of $H_n (G)$. Rend. Sem. Mat. Univ. Padova, 89 (1993). MR 1229051 (94f:20035)
  • 3. Ercan, G, Güloglu, I.: On finite groups admitting a fixed point free automorphism of order $pqr$, J. Group Theory 7 (2004), no. 4, 437-446. MR 2080444
  • 4. Feldman, A.: Fitting height of soluble groups admitting an automorphism of prime order with abelian fixed point subgroup, Journal of Algebra 68, 97-108 (1981). MR 0604296 (83b:20021)
  • 5. Gagola, S., Jr.: Solvable groups admitting an almost fixed point free automorphism of prime order. Illinois J. Math. 22, 191-207 (1978). MR 0473007 (57:12686)
  • 6. Gorenstein, D.: Finite Groups, New York (1968). MR 0231903 (38:229)
  • 7. Hartley, B., Turau, V.: Finite solvable groups admitting an automorphism of prime power order with few fixed points. Math. Proc. Camb. Phil. Soc., 431-441 (1987). MR 0906617 (88i:20041)
  • 8. Turull, A.: Fitting height of groups and of fixed points. Journal of Algebra 86, 555-566 (1984). MR 0732266 (85i:20021)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 20D10, 20F28

Retrieve articles in all journals with MSC (2000): 20D10, 20F28


Additional Information

Gülin Ercan
Affiliation: Department of Mathematics, Middle East Technical University, 06531, Ankara, Turkey

DOI: https://doi.org/10.1090/S0002-9939-05-08011-1
Keywords: Noncoprime action, fitting height
Received by editor(s): May 17, 2004
Published electronically: April 8, 2005
Communicated by: Jonathan I. Hall
Article copyright: © Copyright 2005 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society